Alert archive / Nebraska / Winter Storm Warnings in 2017

Winter Storm Warning 4, NWS Omaha, NE

February 24, 201712 counties in Nebraska

NWS Omaha, NE issued this winter storm warning at Feb 24, 2017, 3:12 AM CST for 12 counties in Nebraska. It was in force for 9 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2017, 3:12 AM CST (09:12 UTC)
Expired
Feb 24, 2017, 11:56 AM CST
In force
9 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 7:00 AM CSTSNOW 6.6Pierce, NE
Feb 24, 7:50 AM CSTSNOW 3Albion, NESTATE HIGHWAYS ARE DIFFICULT TO TRAVEL.
Feb 24, 8:14 AM CSTSNOW 12Bloomfield, NE
Feb 24, 8:56 AM CSTSNOW 5.5Elgin, NE
Feb 24, 8:56 AM CSTSNOW 5.87 Ne Stanton, NETHIS IS STANTON NEBRASKA NOT STANTON IOWA.
Feb 24, 8:56 AM CSTSNOW 6West Point, NE
Feb 24, 8:56 AM CSTSNOW 7.5Neligh, NE
Feb 24, 8:56 AM CSTSNOW 8.26 Sse Verdel, NE
Feb 24, 9:37 AM CSTSNOW 5Wayne, NE
Feb 24, 10:36 AM CSTSNOW 7Oakdale, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2017-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2017-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
826 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WWUS43 KOAX 240912
WSWOAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Omaha/Valley NE
312 AM CST Fri Feb 24 2017

NEZ011-012-016>018-030-031-242130-
/O.CAN.KOAX.WS.W.0003.000000T0000Z-170225T0600Z/
/O.NEW.KOAX.WS.W.0004.170224T0912Z-170225T0000Z/
Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, 
St. Edward, and Norfolk
312 AM CST Fri Feb 24 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* TIMING...Snow, occasionally moderate, will continue this morning
  before tapering off by afternoon.

* SNOW ACCUMULATIONS...Storm total snow accumulations of 6 to 10
  inches are expected. 

* WINDS...Northerly winds 20 to 30 mph gusting around 35 mph will
  cause considerable blowing and drifting snow.

* IMPACTS...Reduced visibilities, with near whiteout conditions 
  at times will make travel eventually become very hazardous to 
  nearly impossible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food,
and water in your vehicle in case of an emergency.

&&

$$

NEZ015-032-033-042-043-242130-
/O.CAN.KOAX.WS.W.0003.000000T0000Z-170225T0600Z/
/O.NEW.KOAX.WS.W.0004.170224T0912Z-170225T0000Z/
Thurston-Stanton-Cuming-Platte-Colfax-
Including the cities of Pender, Macy, Walthill, Winnebago, 
Stanton, West Point, Wisner, Columbus, and Schuyler
312 AM CST Fri Feb 24 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS 
EVENING...

* TIMING...Snow, occasionally moderate, will continue into early
  afternoon before tapering off later today.

* SNOW ACCUMULATIONS...Storm total snow accumulations of 5 to 8
  inches are expected. 

* WINDS...Northerly winds 20 to 30 mph gusting around 35 mph will
  likely cause considerable blowing and drifting snow.

* IMPACTS...Reduced visibilities, with near whiteout conditions 
  will make travel eventually become very hazardous to nearly 
  impossible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food,
and water in your vehicle in case of an emergency.

&&

$$

IAZ043-055-NEZ034-044-045-242130-
/O.EXT.KOAX.WS.W.0003.000000T0000Z-170225T0300Z/
Monona-Harrison-Burt-Dodge-Washington-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Tekamah, Oakland, Lyons, Decatur, 
Fremont, and Blair
312 AM CST Fri Feb 24 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...Snow, occasionally moderate, will continue today before
  ending this evening. 

* SNOW ACCUMULATIONS...Storm total snow accumulations of 5 to 8
  inches are expected. 

* WINDS...Northerly winds 20 to 30 mph gusting around 35 mph will
  likely cause considerable blowing and drifting snow.

* IMPACTS...Reduced visibilities, with whiteout conditions at 
  times will make travel eventually become very hazardous to 
  nearly impossible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food,
and water in your vehicle in case of an emergency.

&&

$$

IAZ056-069-079-NEZ051>053-066-067-242130-
/O.EXT.KOAX.WW.Y.0007.000000T0000Z-170225T0300Z/
Shelby-Pottawattamie-Mills-Saunders-Douglas-Sarpy-Lancaster-Cass-
Including the cities of Harlan, Council Bluffs, Glenwood, Wahoo, 
Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Lincoln, 
and Plattsmouth
312 AM CST Fri Feb 24 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...A mixture of freezing drizzle and light snow will
  transition to all snow this morning. Snow, moderate at times,
  will continue today before tapering off by early evening.

* SNOW ACCUMULATIONS...Snow accumulations of 2 to 4 inches are 
possible. 

* IMPACT...Reduced visibilities due to blowing snow will make
  travel difficult. In addition, the freezing drizzle this morning 
  will further exacerbate the hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means that
periods of snow with blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use extra caution while driving.

&&

$$

NEZ050-065-242130-
/O.EXT.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/
Butler-Seward-
Including the cities of David City, Seward, and Milford
312 AM CST Fri Feb 24 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...A mixture of freezing drizzle and light snow will
  transition to all snow this morning. Snow, moderate at times,
  will continue into early afternoon before tapering off later
  today.

* SNOW ACCUMULATIONS...Snow accumulations of 2 to 5 inches are 
possible. 

* IMPACT...Reduced visibilities due to blowing snow will make
  travel difficult. In addition, the freezing drizzle this morning 
  will further exacerbate the hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means that
periods of snow with blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use extra caution while driving.

&&

$$
1 follow-up statement
496 
WWUS43 KOAX 241756
WSWOAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1156 AM CST Fri Feb 24 2017

IAZ043-055-NEZ034-044-045-250000-
/O.CAN.KOAX.WS.W.0003.000000T0000Z-170225T0300Z/
/O.EXA.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/
Monona-Harrison-Burt-Dodge-Washington-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Tekamah, Oakland, Lyons, Decatur, 
Fremont, and Blair
1156 AM CST Fri Feb 24 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in Omaha/Valley has issued a Winter
Weather Advisory for snow and blowing snow, which is in effect 
until 6 PM CST this evening. The Winter Storm Warning has been 
cancelled. 

* TIMING...light snow will continue to taper off this afternoon.

* SNOW ACCUMULATIONS...Additional snow accumulations this
  afternoon will be mainly less than two inches.

* IMPACT...Reduced visibilities due to blowing snow will make
  travel difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means that
periods of snow with blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use extra caution while driving.

&&

$$

NEZ011-012-015>018-030>033-042-043-250000-
/O.CAN.KOAX.WS.W.0004.000000T0000Z-170225T0000Z/
/O.EXA.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Platte-Colfax-
Including the cities of Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, 
West Point, Wisner, Columbus, and Schuyler
1156 AM CST Fri Feb 24 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in Omaha/Valley has issued a Winter
Weather Advisory for snow and blowing snow, which is in effect 
until 6 PM CST this evening. The Winter Storm Warning has been 
cancelled. 

* TIMING...light snow will continue to taper off this afternoon.

* SNOW ACCUMULATIONS...Additional snow accumulations this
  afternoon will be mainly an inch or less.

* IMPACT...Reduced visibilities due to blowing snow will make
  travel difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means that
periods of snow with blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use extra caution while driving.

&&

$$

IAZ056-069-079-NEZ051>053-066-067-250000-
/O.EXT.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/
Shelby-Pottawattamie-Mills-Saunders-Douglas-Sarpy-Lancaster-Cass-
Including the cities of Harlan, Council Bluffs, Glenwood, Wahoo, 
Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Lincoln, 
and Plattsmouth
1156 AM CST Fri Feb 24 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...light snow will continue to taper off this afternoon.

* SNOW ACCUMULATIONS...Additional snow accumulations this
  afternoon will be mainly around one to two inches.

* IMPACT...Reduced visibilities due to blowing snow will make
  travel difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means that
periods of snow with blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use extra caution while driving.

&&

$$

NEZ050-065-250000-
/O.CON.KOAX.WW.Y.0007.000000T0000Z-170225T0000Z/
Butler-Seward-
Including the cities of David City, Seward, and Milford
1156 AM CST Fri Feb 24 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...light snow will continue to taper off this afternoon.

* SNOW ACCUMULATIONS...Additional snow accumulations this
  afternoon will be mainly less than an inch.

* IMPACT...Reduced visibilities due to blowing snow will make
  travel difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means that
periods of snow with blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use extra caution while driving.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Feb 23, 11:04 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 23, 11:04 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1104 PM CST Thu Feb 23 2017

.UPDATE...
Issued at 922 PM CST Thu Feb 23 2017

Overall going forecast in good shape tonight. Strong ascent
associated with CDPVA in the 700-300 mb layer coupled with weak
static stability to some upright instability has led to an area
of moderate to occasionally heavy precipitation from northern KS
into eastern NEb/western IA. Models are consistent that this area
of lift will shift north and east over the next several hours
with mid-level dry intrusion working into the southern 2/3 of the
FA. This will likely shut off precipitation for a time overnight.
For precipitation type so far we have seen snow in northeast NEb
with some moderate accumulations to this point. Within the
strongly forced band we have seen some thunderstorms with a mix of
hail/sleet and some snow on the northwest edge.

Late tonight as the mid-level cyclone center works east across
NEb we will see the deformation band sink to the southeast
associated with moderately strong thermal advection with
associated frontogenetic circulation. This should be an all snow
band as it drops to the southeast with snow moving back into the
I80 corridor around 09-10Z. The snow is then expected to continue
in northeast NEb/w-central IA down to the I80 corridor and a bit
south into Friday afternoon. The precipitation intensity will be
much lighter late tonight and through the day on Friday as the
static stability increases as mid-level lapse rates decrease, but
snow ratios will also be increasing. One concern for accumulations
along the I80 corridor is the increasing sun angle and generally
light nature to the snow on Friday may limit to some degree the
impact on roadways, but a good deal of uncertainty remains on how
that affect the impacts of the storm. This concern is less over
the northern CWA where much of the heavy accumulations will be
overnight. Otherwise snow amounts from previous series of
forecasts looks on track and no changes to those or the headlines
are anticipated at this time.

&&

.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CST Thu Feb 23 2017

...Major winter storm still on track to affect the region through
Friday...

Forecast overall remains on track for a major winter storm to
affect the region tonight into Friday. Some complications for the
expected weather include a chance of thunderstorms this evening
across southeast Nebraska and southwest Iowa, which will include a
severe threat with some hail possible. Second compounding factor
will be a changeover from rain to snow, where that initially sets
up, and how fast it moves southeast through time. Northeasterly
winds will continue to increase to 20 to 30 mph through time, with
gusts 30 to 40 mph possible. One of the major changes that we
have made with the upcoming package is to include a slightly
faster changeover from rain to snow based pm Rap model trends.

A couple of notes regarding QPF, the GFS model came in a little
lower, while the SREF and NAM models perhaps a little higher,
which both indicate up to 12 inches or more from northern NE
through northern IA. The ECMWF as not as high, similar to the GFS.
Blending all of that together, combined with input from WPC.
Overall, forecast snowfall amounts have not changed significantly
from the previous package. We are still forecasting 6 to 10 inches
for the northern half of the forecast area, from 2 to 5 along and
either side of Interstate 80, and an inch or less in southeast
Nebraska.

Concerning our current package of winter weather headlines, we
anticipate no major changes with this package, although we may
adjust the start time of the last group of headlines. We feel the
the overall alignment and message of expected impacts looks good
with current products in effect. We do have very strong winds
forecast with this system, and will continue to mention near
blizzard conditions expected with 1/2 mile visibility along with
blowing snow and possibly drifting. However, just not confident
we'll see widespread 1/4 mile visibility for 3+ hours, thus have
no plans to upgrade any of the area to a blizzard warning at this
time.

Snow accumulation rates will be winding down significantly Friday
afternoon, tapering to flurries, and ending altogether before
midnight. Due to recent warmth, soil temperatures are running in
the mid to upper 40s. This will easily be overcome by expected
rates.

Impacts to travel will eventually develop. Near blizzard
conditions are expected across northeast NE and northwest IA.
Travel may eventually become impossible over parts of of the area.

Quiet weather expected on Saturday. Another weather system brings
a chance of small snow and rain south of I80 on Sunday, with the
GFS a little more robust than the ECMWF.

.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CST Thu Feb 23 2017

Another quick moving weather system moves through the region on
Tuesday. Again, the GFS is more robust with this than the ECMWF,
but we will have a chance of snow and rain in the forecast. And
one more system may graze our northern counties on Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1052 PM CST Thu Feb 23 2017

Light to occasionally moderate snow will continue overnight at
KOFK with MVFR and IFR conditions expected. We will also see some
blowing snow picking up there overnight and will continue through
Friday. For KLNK/KOMA we have seen a mix of rain/snow and thunder
this evening, but we should see some drying move in over the next
several hours before snow moves back in after 08-09Z. Snow is then
expected at these locations well into Friday with a mix of IFR and
MVFR conditions expected. All sites will become VFR by Friday
evening.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Storm Warning from 3 AM Friday to midnight CST Friday
     night for NEZ034-044-045.

     Winter Weather Advisory from 3 AM Friday to midnight CST Friday
     night for NEZ050>053-065>067.

     Winter Storm Warning until midnight CST Friday night for NEZ011-
     012-015>018-030>033-042-043.

IA...Winter Storm Warning from 3 AM Friday to midnight CST Friday
     night for IAZ043-055.

     Winter Weather Advisory from 3 AM Friday to midnight CST Friday
     night for IAZ056-069-079.

&&

UPDATE...Boustead
SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...Boustead
Hazardous weather outlook, Feb 23, 5:04 PM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
504 PM CST Thu Feb 23 2017

IAZ043-055-NEZ011-012-015>018-030>034-042>045-241315-
MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
504 PM CST Thu Feb 23 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

A winter storm warning remains in effect through Friday evening.
Heavy snow is expected with 6 to 10 inches forecast, with locally
higher amounts possible. Considerable blowing and drifting snow is
also expected, with near blizzard, whiteout conditions at times.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight and Friday.

IAZ056-069-079-NEZ050>053-065>067-241315-
SHELBY-POTTAWATTAMIE-MILLS-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-
504 PM CST Thu Feb 23 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

A few thunderstorms remain possible early this evening with a
chance for some small hail. Rain will change to snow through the
night, with snow continuing on Friday. Considerable blowing snow
will also be possible with reduced visibility. A winter weather
advisory will be in effect.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight or Friday.

IAZ080-090-091-NEZ068-078-088>093-241315-
MONTGOMERY-FREMONT-PAGE-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
504 PM CST Thu Feb 23 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

Isolated thunderstorms remain possible early this evening, with
a chance for some small hail.

Rain changes to snow late tonight through early Friday morning.
Amounts of 1 to 2 inches are forecast.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight or Friday.

In the hours before

Local storm report, Feb 23, 9:38 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
938 PM CST THU FEB 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             STERLING                40.46N 96.38W
02/23/2017  E0.88 INCH       JOHNSON            NE   TRAINED SPOTTER

&&

BKERN
Special weather statement, Feb 23, 9:42 PM CST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
942 PM CST THU FEB 23 2017

NEZ068-090-091-240415-
Otoe NE-Johnson NE-Nemaha NE-
942 PM CST THU FEB 23 2017

...Significant Weather Advisory for NORTHEASTERN JOHNSON...
NORTHWESTERN NEMAHA AND SOUTH CENTRAL OTOE COUNTIES UNTIL 1015 PM
CST...

At 941 PM CST, trained weather spotters reported a strong
thunderstorm 4 miles southwest of Cook, or 30 miles northeast of
Beatrice, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Cook, Talmage, Lorton and Dunbar.

This includes Highway 2 in Nebraska near mile marker 496.

LAT...LON 4042 9629 4049 9633 4070 9606 4053 9591
TIME...MOT...LOC 0341Z 236DEG 36KT 4048 9623

KERN
Special weather statement, Feb 23, 9:44 PM CST, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
944 PM CST THU FEB 23 2017

IAZ079-NEZ053-067-068-240415-
Mills IA-Cass NE-Sarpy NE-Otoe NE-
944 PM CST THU FEB 23 2017

...Significant Weather Advisory for SOUTHWESTERN MILLS...SOUTHEASTERN
SARPY...NORTHERN OTOE AND EASTERN CASS COUNTIES UNTIL 1015 PM CST...

At 944 PM CST, Doppler radar was tracking a strong thunderstorm over
Weeping Water, or 28 miles south of Omaha, moving northeast at 40
mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Plattsmouth, Weeping Water, Murray, Avoca and Nehawka.

This includes the following highways...
 Highway 34 in Iowa near mile marker 1.
 Highway 75 in Nebraska near mile marker 73.
 Interstate 29 between mile markers 25 and 27.

LAT...LON 4076 9615 4087 9621 4106 9589 4092 9578
TIME...MOT...LOC 0344Z 236DEG 36KT 4086 9612

KERN
Local storm report, Feb 23, 9:49 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
949 PM CST THU FEB 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             CEDAR CREEK             41.05N 96.10W
02/23/2017  E0.88 INCH       CASS               NE   TRAINED SPOTTER

&&

BKERN
Local storm report, Feb 23, 9:54 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
954 PM CST THU FEB 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     SNOW             DAVID CITY              41.25N 97.13W
02/23/2017  E3.5 INCH        BUTLER             NE   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED BETWEEN 3 AND 4 INCHES IN DAVID
            CITY.

&&

JB
Special weather statement, Feb 23, 10:31 PM CST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1031 PM CST THU FEB 23 2017

IAZ069-079-080-090-NEZ067-068-240515-
Pottawattamie IA-Mills IA-Fremont IA-Montgomery IA-Cass NE-Otoe NE-
1031 PM CST THU FEB 23 2017

...Significant Weather Advisory for NORTHWESTERN FREMONT...
NORTHWESTERN MONTGOMERY...MILLS...SOUTH CENTRAL POTTAWATTAMIE...
NORTHEASTERN OTOE AND SOUTHEASTERN CASS COUNTIES UNTIL 1115 PM CST...

At 1031 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles east of Union, or 32 miles southeast of Omaha, moving northeast
at 40 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Glenwood, Malvern, Sidney, Treynor, Macedonia, Tabor, Silver City,
Thurman, Henderson, Randolph, Hastings and Old Town Park.

This includes the following highways...
 Highway 34 in Iowa between mile markers 9 and 23.
 Highway 59 in Iowa between mile markers 34 and 41.
 Interstate 29 between mile markers 15 and 27.

LAT...LON 4066 9562 4076 9587 4130 9568 4118 9533
TIME...MOT...LOC 0431Z 209DEG 45KT 4083 9577

KERN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:42 PM CSTSpecial Weather StatementOAXOtoe33 min
Feb 23, 9:44 PM CSTSpecial Weather StatementOAXCass31 min

Nearby

Winter Storm Warnings in Nebraska, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.